Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Wakefield, VA

August 13, 2011Southampton County, City of Franklin, Virginia

NWS Wakefield, VA issued this special weather statement at Aug 13, 2011, 4:21 PM EDT for Southampton County, City of Franklin, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Aug 13, 2011, 5:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

Counties City of Franklin, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 22 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5998 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

479 
WWUS81 KAKQ 132021
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SAT AUG 13 2011

NCZ013-014-VAZ088-092-093-096-132100-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK
VA-SUSSEX VA-
421 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING THROUGH SOUTH-CENTRAL VIRGINIA...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWSOMS...MOVING NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR STORY...AND...HUNTERDALE AT 430 PM
EDT...SEDLEY...AND...BURDETTE AT 440 PM EDT...BERLIN AT 450 PM EDT...
IVOR...AND...ZUNI AT 455 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3698 7710 3684 7663 3650 7691 3663 7724

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:45 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 13, 3:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT SAT AUG 13 2011

.SYNOPSIS...
HIGH PRESSURE STAYS OFF THE MID ATLANTIC COAST TONIGHT AS LOW
PRESSURE TRAVERSES THE OHIO VALLEY. THIS LOW PRESSURE SYSTEM AND ITS
ASSOCIATED FRONTAL BOUNDARY APPROACH FROM THE WEST SUNDAY. THE
FRONTAL BOUNDARY MOVES THROUGH THE MID ATLANTIC SUNDAY NIGHT...WITH
LOW PRESSURE LINGERING OVER THE AREA MONDAY. THIS PUSHES OFFSHORE
AND HIGH PRESSURE BUILDS BEHIND IT FOR TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LATEST RADAR MOSAIC INDICATES A BROAD AREA OF BOTH STRATIFORM AND
CONVECTIVE RAINS STRETCHING FROM NC UP THROUGH PA. HIGH CHANCE OR
LIKELY POPS FOR THE FA THROUGH THIS EVENING. KEY PLAYERS ARE
DECENT H85-7 MOISTURE CONVERGENCE AND A WEAK MID-LEVEL SHORTWAVE
OVER CENTRAL NC AND VA. THE INCREASINGLY CYCLONIC FLOW ALOFT AND
PERSISTENT MOIST SOUTHERLY FLOW WILL PROLONG THE PRECIP
TONIGHT...BEFORE SLOWLY DIMINISHING AS THE MAIN SYSTEM APPROACHES
FOR TOMORROW. MAIN THREAT WILL BE HEAVY RAIN AND LOCALIZED
FLOODING DUE TO AS AXIS OF GREATER THAN 2 IN PWAT AND SLIGHTLY
UNIDIRECTIONAL FLOW LEADING TO SOME TRAINING OF STORMS. SEVERE
STORMS ARE NOT OUT OF THE QUESTION BUT ARE UNLIKELY WITH THE LACK
OF DESTABILIZATION TODAY FROM ALL THE CLOUD COVER AROUND. LOWS
TONIGHT IN THE UPPER 60S TO LOWER 70S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
THE MIDWEST TROUGH CONTINUES TO DIG AS IT APPROACHES THE EASTERN U.S.
SUNDAY...PULLING A SFC FRONTAL SYSTEM ALONG. SHOWERS ARE POSSIBLE
IN THE MORNING WITH SHORTWAVE ENERGY ALOFT AND A MOIST SOUTHERLY
LOW-LEVEL FLOW AHEAD AND ALONG A WARM FRONTAL BOUNDARY. RAIN
CHANCES WILL INCREASE THROUGH THE DAY AS A SFC LOW APPROACHES FROM
THE WEST. LATEST MODEL GUIDANCE SUGGESTS A TRIPLE POINT LOW WILL
FORM OVER THE MID-ATLANTIC...WITH A COLD FRONT PASSING THROUGH THE
FA 00Z-12Z MONDAY. HEAVY RAIN IS EXPECTED AHEAD AND ALONG THE
COLD FRONT...ESPECIALLY OVER NORTHERN AREAS. 1-2 INCHES IS
POSSIBLE...WITH HIGHER AMOUNTS POSSIBLE IN TRAINING THUNDERSTORMS.
DEEP LATER SHEAR VALUES APPROACHING 35 KT AND SEVERAL LIFTING
MECHANISMS IN A MARGINALLY UNSTABLE ENVIRONMENT MAY LEAD TO ISOLATED
SEVERE STORMS...WITH THE MAIN THREAT DAMAGING WINDS. DEGREE OF
CLOUDINESS AND PRECIP EARLY IN THE DAY WILL DICTATE SEVERE
POTENTIAL FOR LATER IN THE DAY. TEMPS ONLY REACH THE LOW TO MID 80S.

UPPER TROUGH AXIS WILL BE DRAPED ACROSS THE EASTERN SEABORD ON
MONDAY...LEADING TO THE CHANCE OF MORE SHOWERS AND STORMS...BUT
NOT AS WIDESPREAD OR HEAVY AS LATE SUNDAY. THE TROUGH BECOMES
POSITIVELY TILTED TUESDAY AND FINALLY PUSHES OFF TO THE EAST AS SFC
HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. HIGHS MONDAY AND
TUESDAY MAINLY IN THE MID 80S...LOWS IN THE MID 60S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MID/UPR LEVEL TROUGH MOVES OFF THE MID ATLC COAST TUE NIGHT...THEN
TRANSITIONS TO A WEAK CUTOFF LOW OVER THE ATLC THU-FRI WITHIN THE
BROADENING UPR RIDGE. DRIER WX WITH SEASONABLE TEMPS TO PREVAIL ON
WED WITH THE DNVA/DEEP LAYER RIDGING. HIGHS WED GENERALLY IN THE
MID/UPR 80S.

THU-SAT...EXTENDED MODELS SHOW SIMILAR SYNOPTIC SETUP ALONG THE ERN
SEABOARD AS WITH TODAY-SUN. BOTTOM PORTION OF 500-300 MB TROUGH
MOVES SLOWLY INTO THE ERN CONUS THU-SAT...ON THE BACKSIDE OF THE
BERMUDA HIGH WHERE A SUBTROPICAL FEED AT LOW LEVELS (S-SE FLOW) IS
MAINTAINED INTO THE MID ATLC REGION. THE PRESENCE OF THE SLOW MOVING
UPPER TROUGH AND ASSCD SFC BNDRY...ALONG WITH THE MOIST SOUTHERLY
LLVL FLOW AHEAD OF THE FRONT...WILL PROVIDE A RATHER PROLONGED
(WELCOME) PERIOD OF AT LEAST SCATTERED SHOWERS AND TSTMS FROM LATE
THU INTO AT LEAST EARLY NEXT WEEKEND. THUS AT THIS POINT HAVE
CONTINUED TO LEAN TOWARD HPC GUIDANCE IN TERMS OF PRECIPITATION
PROBABILITIES...GENERALLY 30-40% FROM LATE THU THROUGH SAT...OR
ABOUT DOUBLE THE CLIMATOLOGICAL POP FOR A 12 HR PERIOD THIS TIME OF
YEAR. FCST TEMPS AGAIN CLOSE TO CLIMO...THOUGH DIP A LITTLE LOWER BY
FRI AND SAT (GENERALLY MID 80S) GIVEN THE ANTICIPATED CLOUD COVER
AND INCREASED RAIN CHANCE AHEAD/ALONG THE LLVL FRONT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
AS OF 17Z...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS MUCH OF
CENTRAL AND PORTIONS OF EASTERN VA AS WELL AS THE MD ERN SHORE.
ACTIVITY WILL CONTINUE THROUGH THE AFTN. STILL SOME QUESTION WHETHER
THE ACTIVITY WILL REACH ECG AND THE BEST CHANCES CURRENTLY ARE AT
RIC AND PHF.

MAINLY VFR IS EXPECTED OVERNIGHT BUT MVFR CONDS ARE POSSIBLE DUE
TO WET GROUND AT SBY...RIC AND FOR SMOKE OR FOG AT PHF.

ANOTHER ROUND OF CONVECTION IS EXPECTED SUNDAY BUT IT APPEARS THAT
THIS WILL BE MOSTLY IN THE AFTN SO WILL LEAVE THIS FOR LATER
ISSUANCES TO INCLUDE.

OUTLOOK...THE CHANCE FOR TSTMS CONTINUES INTO MONDAY WITH MAINLY DRY
AND VFR CONDITIONS TUESDAY THROUGH THURSDAY.

&&

.MARINE...
SE/S WINDS INCREASED EARLY SATURDAY AFTERNOON TO NEAR SCA OVER THE
BAY AND SCA WILL REMAIN IN EFFECT THROUGH THE LATE EVENING. MODELS
HAVE WINDS DIMINISHING AROUND OR SHORTLY AFTER MIDNIGHT AND ENDED
THE HEADLINE AT 06Z.

FOR THE LATE SUNDAY TIME FRAME...MODELS DO NOT SUPPORT SCA OVER THE
BAY BUT WILL STILL NEED TO MONITOR. THERE IS A BETTER CHANCE FOR 5
FT SEAS IN THE COASTAL WATERS DUE TO A 1 DAY PERIOD OF SE FETCH BUT
KEPT SEAS AT 4 FT FOR NOW.

USED A BLEND OF SREF AND OTHER MODELS FOR MUCH OF THE SHORT TERM
PERIOD. DID NOT BUY OFF ON THE NAM IDEA OF A COASTAL LOW SUNDAY
NIGHT AND EARLY MONDAY MORNING. WINDS AND SEAS STAY BELOW SCA
CRITERIA DURING THE REST OF THE UPCOMING WEEK (BEYOND MONDAY).

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ063-064-
     070>094-096.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ630>632-634.

&&

SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...BKH
AVIATION...LSA
MARINE...LSA
Hazardous weather outlook, Aug 13, 3:16 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT SAT AUG 13 2011

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>088-095-097>100-
141930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-NORFOLK/PORTSMOUTH-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
316 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

THUNDERSTORMS CONTAINING HEAVY RAIN WILL AFFECT PARTS OF THE AREA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY AS A FRONTAL
BOUNDARY APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK THAT A
FEW OF THESE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ089>094-096-141930-
SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
SUFFOLK-
316 PM EDT SAT AUG 13 2011

...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR SOUTHEAST
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS CONTAINING HEAVY RAIN WILL AFFECT PARTS OF THE AREA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN ON SUNDAY AS A FRONTAL
BOUNDARY APPROACHES FROM THE WEST. THERE IS A SLIGHT RISK THAT A
FEW OF THESE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-650-652-654-656-658-141930-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
316 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS AND CURRITUCK SOUND.

.DAY ONE...THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>632-634-141930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
316 PM EDT SAT AUG 13 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 12:09 PM EDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1209 PM EDT SAT AUG 13 2011

VAZ048-061-062-131715-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-
1209 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING INTO FLUVANNA AND CUMBERLAND COUNTIES...

AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BREMO BLUFF...OR ABOUT OVER FORK UNION...
MOVING NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
FORK UNION AT 1215 PM EDT...DIXIE AT 1225 PM EDT...CARYSBROOK AT 1230
PM EDT...PALMYRA AT 1235 PM EDT...STAGE JUNCTION AT 1240 PM EDT...
WILMINGTON AT 1245 PM EDT.

WIND GUSTS TO 40 MPH AND CLOUD TO GROUND LIGHTNING ARE EXPECTED IN
THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE
STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

RAINFALL AMOUNTS UP TO 1-2 INCHES WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3801 7831 3795 7820 3789 7802 3782 7792
      3766 7810 3744 7826 3750 7836 3761 7827
      3768 7824 3773 7837 3774 7843 3779 7849
      3781 7849

SCALORA
Special weather statement, Aug 13, 12:42 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1242 PM EDT SAT AUG 13 2011

VAZ049-131715-
LOUISA VA-
1242 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING INTO LOUISA COUNTY...

AT 1241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZION CROSSROADS...OR ABOUT 6 MILES NORTHEAST
OF PALMYRA...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BYRD MILL...AND...WALDROP AT 100 PM EDT...BOSWELLS
TAVERN AT 105 PM EDT...TREVILIANS...AND...GREEN SPRINGS AT 110 PM
EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

RAINFALL AMOUNTS UP TO 1-2 INCHES WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

LAT...LON 3814 7821 3814 7812 3816 7810 3814 7806
      3814 7801 3812 7797 3810 7783 3805 7774
      3802 7772 3782 7793 3789 7802 3795 7820
      3801 7831

SCALORA
Special weather statement, Aug 13, 2:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
211 PM EDT SAT AUG 13 2011

VAZ063-064-072>076-078-083-085-131915-
CAROLINE VA-ESSEX VA-HANOVER VA-KING AND QUEEN VA-KING WILLIAM
VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA-WESTMORELAND VA-
211 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GUINEA TO KING WILLIAM...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  WOODFORD AROUND 215 PM EDT...
  VILLBORO AROUND 220 PM EDT...
  CORBIN AROUND 225 PM EDT...
  SALVIA AROUND 230 PM EDT...
  MILLERS TAVERN AROUND 235 PM EDT...
  HOWERTONS AROUND 240 PM EDT...

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3826 7695 3822 7695 3817 7684 3771 7642
      3758 7708 3806 7758 3825 7736 3825 7729
      3823 7728 3826 7726 3825 7723 3819 7724
      3821 7722 3817 7717 3816 7707 3826 7705
      3828 7698

JM
Special weather statement, Aug 13, 3:30 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
330 PM EDT SAT AUG 13 2011

VAZ073-084-089-091-093-094-096-132030-
GLOUCESTER VA-ISLE OF WIGHT VA-KING AND QUEEN VA-NEWPORT NEWS/HAMPTON
VA-SUFFOLK VA-SURRY VA-YORK VA-
330 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING TOWARD THE PENINSULA...

AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BATTERY PARK...OR ABOUT OVER SMITHFIELD...
MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
MOGARTS BEACH AT 335 PM EDT...HILTON VILLAGE AT 345 PM EDT...
BEACONSDALE AT 350 PM EDT...TABB AT 355 PM EDT...LANGLEY AFB AT 400
PM EDT...POQUOSON AT 405 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3700 7629 3699 7632 3700 7636 3697 7636
      3688 7658 3702 7676 3731 7639 3728 7634
      3726 7636 3726 7638 3720 7639 3717 7638
      3718 7635 3712 7627 3708 7626

JM
Special weather statement, Aug 13, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
421 PM EDT SAT AUG 13 2011

NCZ013-014-VAZ088-092-093-096-132100-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK
VA-SUSSEX VA-
421 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORM MOVING THROUGH SOUTH-CENTRAL VIRGINIA...

AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWSOMS...MOVING NORTHEAST AT 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR STORY...AND...HUNTERDALE AT 430 PM
EDT...SEDLEY...AND...BURDETTE AT 440 PM EDT...BERLIN AT 450 PM EDT...
IVOR...AND...ZUNI AT 455 PM EDT.

WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3698 7710 3684 7663 3650 7691 3663 7724

JM

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:32 PM EDTSpecial Weather StatementAKQMecklenburg43 min
Aug 13, 3:57 AM EDTSmall Craft AdvisoryAKQ24 hr
Aug 13, 10:16 AM EDTSpecial Weather StatementAKQMecklenburg59 min
Aug 13, 12:09 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna66 min
Aug 13, 12:42 PM EDTSpecial Weather StatementAKQLouisa33 min
Aug 13, 2:11 PM EDTSpecial Weather StatementAKQCaroline, Essex, King and Queen, King William, Richmond, Westmoreland64 min
Aug 13, 3:30 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Aug 13, 4:37 PM EDTSpecial Weather StatementAKQBertie, Hertford38 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.